Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 20, 2014, 2:01 PM EDT for Floyd County, Georgia. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 2:01 PM EDT (18:01 UTC)
- Expired
- Jun 20, 2014, 2:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Atlanta, GA
County Floyd County, GA
The radar
The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 2:16 PM EDT | TSTM WND DMG | 1 Nw John Graham Homes, GA | *** 1 INJ *** FLOYD COUNTY EMA REPORTED SIX TREES DOWN IN THE ROME AREA. ONE OF THE TREES FELL ON A CAR WITH TWO OCCUPANTS...ONE OF WHICH WAS INJURED. |
| Jun 20, 2:16 PM EDT | TSTM WND DMG | 1 Nw John Graham Homes, GA | FLOYD COUNTY EMA REPORTED SIX TREES DOWN IN THE ROME AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS82 KFFC 201801 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT FRI JUN 20 2014 GAZ019-201830- 201 PM EDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZE HAIL...50 MPH WINDS AND FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 230 PM EDT... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ROME...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND ROME AND LINDALE. RESIDENTS IN THIS AREA ARE URGED TO STAY INDOORS. && LAT...LON 3414 8505 3410 8522 3432 8528 3435 8518 TIME...MOT...LOC 1801Z 333DEG 10KT 3430 8522 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:01 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 20, 2:01 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT FRI JUN 20 2014 .PREV DISCUSSION... /ISSUED 1139 AM EDT FRI JUN 20 2014/ UPDATE... HAVE MADE A FEW MINOR UPDATES TO THE FORECAST...GENERALLY TO ACCOUNT FOR CURRENT WARMING TRENDS...AND TO TRY TO PIN DOWN POP/WX TIMING TO HOURLY INTERVALS OVERNIGHT. EXPECT SHOWER DEVELOPMENT WITHIN THE NEXT HOUR WITH COVERAGE AND INTENSITY /THUNDERSTORMS/ OVER THE NEXT FEW HOURS. HI-RES MODELS CONTINUE TO SHOW MAJORITY OF THE ACTIVITY SHOULD OCCUR BEFORE 8 PM...AND REALLY DIMINISH THEREAFTER...EXCEPT POTENTIALLY IN FAR NORTH GEORGIA. WILL CONTINUE TO MONITOR THE LATEST MODELS AS THEY COME IN THIS MORNING AND MAKE ADJUSTMENTS AS NECESSARY. 31 PREV DISCUSSION... /ISSUED 735 AM EDT FRI JUN 20 2014/ SHORT TERM /TODAY THROUGH SATURDAY/... UPPER RIDGE CONTINUES ITS HOLD ON THE FORECAST AREA TODAY. WITH NO SIGNIFICANT DYNAMICS...IT IS HARD TO FAVOR ANY ONE AREA OF NORTH AND CENTRAL GEORGIA FOR CONVECTION...ESPECIALLY WITH OLD OUTFLOW BOUNDARIES AROUND. BUT HAVE STAYED WITH PERSISTENCE AND KEPT CHANCE POPS FOR NORTH AND WEST...SLIGHT CHANCE ELSEWHERE. SATURDAY MAY BRING BETTER CHANCES FOR THUNDERSTORMS. MODELS CONTINUE TO SHOW A SHORT WAVE MOVING FROM THE OHIO VALLEY SOUTHEAST INTO THE MID ATLANTIC AREA WITH A TRAILING FRONTAL BOUNDARY APPROACHING NORTH GA. CONFIDENCE NOT HIGH ON HOW FAR INTO THE STATE THIS FRONT WILL GET...BUT GFS/NAM INDICATE THIS BOUNDARY MAY SINK INTO CENTRAL ZONES AS A SURFACE LOW MOVES OFF THE COAST OF THE CAROLINAS BY LATE SATURDAY. HAVE BROAD BRUSHED THE ENTIRE FORECAST AREA ON SATURDAY WITH CHANCE POPS. TEMPERATURES NEAR PERSISTENCE...ON THE WARM SIDE OF GUIDANCE. MAY BE A BIT COOLER NORTH ON SATURDAY WITH MORE THUNDERSTORM COVERAGE POSSIBLE. 41 LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE UPPER LEVEL FLOW BECOMES WNW BY SATURDAY NIGHT AND CONTINUES INTO MONDAY AND THEN BECOMES WSW INTO THURSDAY WITH THE UPPER PATTERNS SLIGHTLY DIFFERENT BETWEEN THE GFS AND EUROPEAN THURSDAY AND FRIDAY. THIS WILL GIVE POTENTIAL FOR SHORT WAVE ENERGY TO MOVE ACROSS THE AREA. A STATIONARY FRONT OR SURFACE TROUGH IS FORECAST TO BE ACROSS CENTRAL GA OR SO SUNDAY AND MONDAY BEFORE DISSIPATING. AMPLE MOISTURE AND INSTABILITY IS FORECAST ACROSS THE AREA THROUGH MUCH OF THE EXTENDED PERIOD WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED...MOST SO FROM MONDAY ON...AND MOST SO DURING THE AFTERNOON AND EVENING. TEMPERATURES VARYING ONLY SLIGHTLY WITHIN A FEW DEGREES OF NORMAL. BDL && .AVIATION... 18Z UPDATE... SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING ACROSS THE AREA THIS AFTERNOON. HAVE CONTINUED MENTION OF VCSH AT ALL TAF SITES...AND WILL CONTINUE TO MONITOR TO SEE IF A TEMPO FOR -TSRA IS NECESSARY. NW WINDS EXPECTED THROUGH THE PERIOD...DIMINISHING TO NEAR CALM OVERNIGHT...AND INCREASING TO 8-10KT BY LATE MORNING SATURDAY. COVERAGE CONFIDENCE FOR CONVECTION IS HIGHER FOR SATURDAY...AND HAVE INCLUDED A PROB30 FOR 19-23Z FOR -TSRA. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 31 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 95 70 94 69 / 20 20 20 20 ATLANTA 93 73 90 71 / 30 20 30 20 BLAIRSVILLE 87 65 85 64 / 30 20 30 20 CARTERSVILLE 91 69 90 67 / 30 20 30 20 COLUMBUS 96 74 95 73 / 20 20 30 20 GAINESVILLE 91 71 90 70 / 30 20 30 20 MACON 95 70 95 70 / 20 20 30 20 ROME 92 69 89 67 / 40 20 40 20 PEACHTREE CITY 93 69 91 68 / 20 20 30 20 VIDALIA 96 73 96 73 / 30 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31 LONG TERM....20 AVIATION...31
Hazardous weather outlook, Jun 20, 11:00 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT FRI JUN 20 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1100 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND OVERNIGHT. WEATHER HAZARDS EXPECTED.. STRONG GUSTY WINDS...FREQUENT LIGHTNING...BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY MAINLY DURING THE AFTERNOON AND EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY THROUGH THURSDAY. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 20, 10:53 AM EDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1053 AM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND DMG 4 NNW BLAIRSVILLE 34.93N 83.99W
06/19/2014 UNION GA EMERGENCY MNGR
6 TREES REPORTED DOWN ACROSS THE COUNTY. TWO WERE AT
THIS LOCATION...TWO OTHERS WERE THROUGHOUT BLAIRSVILLE
AND ONE WAS NEAR SUCCHES.
&&
EVENT NUMBER FFC1400717
AGIBBSSpecial weather statement, Jun 20, 1:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
121 PM EDT FRI JUN 20 2014
GAZ011-019-201745-
121 PM EDT FRI JUN 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN CHATTOOGA AND FLOYD COUNTIES UNTIL 145 PM EDT...
AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES WEST OF COOSA...MOVING
SOUTHEAST AT 10 MPH.
LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS CHATTOOGA AND FLOYD COUNTIES...INCLUDING
AREAS AROUND COOSA. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.
ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY.
&&
LAT...LON 3436 8540 3425 8524 3409 8540 3418 8545
3426 8547
TIME...MOT...LOC 1720Z 316DEG 9KT 3423 8542Special weather statement, Jun 20, 1:43 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 143 PM EDT FRI JUN 20 2014 GAZ019-201815- 143 PM EDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 215 PM EDT... AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH-SOUTHWEST OF COOSA...MOVING SOUTHEAST AT 15 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND COOSA AND CAVE SPRING. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. && LAT...LON 3413 8511 3408 8534 3420 8540 3428 8534 TIME...MOT...LOC 1742Z 319DEG 12KT 3418 8536
Special weather statement, Jun 20, 2:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 201 PM EDT FRI JUN 20 2014 GAZ019-201830- 201 PM EDT FRI JUN 20 2014 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZE HAIL...50 MPH WINDS AND FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 230 PM EDT... AT 157 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ROME...MOVING SOUTHEAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS FLOYD COUNTY...INCLUDING AREAS AROUND ROME AND LINDALE. RESIDENTS IN THIS AREA ARE URGED TO STAY INDOORS. && LAT...LON 3414 8505 3410 8522 3432 8528 3435 8518 TIME...MOT...LOC 1801Z 333DEG 10KT 3430 8522
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Newton, Walton | 40 min |
| Jun 19, 8:15 PM EDT | Special Weather Statement | FFC | Wilkes | 30 min |
| Jun 19, 8:33 PM EDT | Severe Thunderstorm Warning | FFC | Newton | 42 min |
| Jun 19, 8:35 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 25 min |
| Jun 19, 8:45 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Jun 20, 1:21 PM EDT | Special Weather Statement | FFC | Floyd | 24 min |
| Jun 20, 1:43 PM EDT | Special Weather Statement | FFC | Floyd | 32 min |
| Jun 20, 2:12 PM EDT | Severe Thunderstorm Warning | FFC | Floyd | 33 min |
| Jun 20, 2:45 PM EDT | Special Weather Statement | FFC | Wheeler | 30 min |
| Jun 20, 2:47 PM EDT | Special Weather Statement | FFC | Bartow | 28 min |
| Jun 20, 2:51 PM EDT | Special Weather Statement | FFC | Toombs | 24 min |
| Jun 20, 3:05 PM EDT | Special Weather Statement | FFC | Troup | 25 min |
| Jun 20, 3:08 PM EDT | Special Weather Statement | FFC | Telfair | 37 min |
| Jun 20, 3:16 PM EDT | Special Weather Statement | FFC | Bartow | 29 min |
| Jun 20, 3:22 PM EDT | Special Weather Statement | FFC | Haralson | 23 min |
| Jun 20, 3:54 PM EDT | Special Weather Statement | FFC | Heard | 36 min |
| Jun 20, 4:24 PM EDT | Special Weather Statement | FFC | Sumter | 36 min |
| Jun 20, 5:09 PM EDT | Special Weather Statement | FFC | Clayton | 36 min |
| Jun 20, 5:34 PM EDT | Special Weather Statement | FFC | Schley | 26 min |
| Jun 20, 5:42 PM EDT | Special Weather Statement | FFC | Crawford | 33 min |
| Jun 20, 6:03 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Spalding | 42 min |
| Jun 20, 6:13 PM EDT | Special Weather Statement | FFC | Macon | 32 min |
| Jun 20, 6:37 PM EDT | Special Weather Statement | FFC | Houston | 23 min |
| Jun 20, 6:44 PM EDT | Special Weather Statement | FFC | Whitfield | 31 min |
| Jun 20, 6:50 PM EDT | Special Weather Statement | FFC | Upson | 25 min |
| Jun 20, 6:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Upson | 37 min |
| Jun 20, 6:57 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 33 min |
| Jun 20, 7:09 PM EDT | Flash Flood Warning | FFC | Catoosa | 6 hr |
| Jun 20, 7:29 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| Jun 20, 7:40 PM EDT | Special Weather Statement | FFC | Stewart | 35 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.